Alert archive / Alabama / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 10, 2025, 9:53 AM CST for 9 counties in Alabama. It took effect at Nov 10, 2025, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2025, 9:53 AM CST (15:53 UTC)
- In effect from
- Nov 10, 2025, 11:00 AM CST
- Expired
- Nov 10, 2025, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Bullock County, AL, Dallas County, AL, Lowndes County, AL, Marengo County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL, Sumter County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401 WWUS84 KBMX 101553 RFWBMX URGENT - FIRE WEATHER MESSAGE National Weather Service Birmingham AL 953 AM CST Mon Nov 10 2025 ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE SOUTHERN PORTIONS OF CENTRAL ALABAMA... ALZ030-039-040-042-044-046-048>050-110000- /O.NEW.KBMX.FW.W.0002.251110T1700Z-251111T0000Z/ Sumter-Marengo-Dallas-Lowndes-Montgomery-Bullock-Russell-Pike- Barbour- 953 AM CST Mon Nov 10 2025 ...RED FLAG WARNING IN EFFECT TODAY FROM 11 AM TO 6 PM CST FOR COUNTIES NEAR AND SOUTH OF THE HIGHWAY 80 CORRIDOR... The National Weather Service in Birmingham has issued a Red Flag Warning, which is in effect from 11 AM to 6 PM CST. * WINDS...Northwest 10 to 20 mph with gusts near 30 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...The combination of a dry air mass, dry fuels, and windy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ 89^GSatterwhite
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 10, 5:17 AM CST, 4 hours 36 minutes earlier. Its key messages:
- Updated at 513 AM CST MON NOV 10 2025
- Wind chill values will be as low as the middle teens to lower 20s this morning.
- Breezy conditions are expected through this afternoon, with wind gusts of 25 to 30 mph, and a low chance of wind gusts over 35 mph. Low relative humidities will result in increased fire danger this afternoon.
- Temperatures will drop into the lower 20s tonight, ending the growing season for all of Central Alabama. Typically colder locations may reach the upper teens.
Area forecast discussion, Nov 10, 5:17 AM CST, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 517 AM CST Mon Nov 10 2025 ...New AVIATION... .KEY MESSAGES... Updated at 513 AM CST MON NOV 10 2025 - Wind chill values will be as low as the middle teens to lower 20s this morning. - Breezy conditions are expected through this afternoon, with wind gusts of 25 to 30 mph, and a low chance of wind gusts over 35 mph. Low relative humidities will result in increased fire danger this afternoon. - Temperatures will drop into the lower 20s tonight, ending the growing season for all of Central Alabama. Typically colder locations may reach the upper teens. && .DISCUSSION... (Today through next Sunday) Issued at 111 AM CST MON NOV 10 2025 Today and Tonight: A highly amplified longwave trough is located over the eastern CONUS currently. An embedded very cold upper low (500mb temperatures of -40C) is currently near Chicago and will slide south-southeastward across the southern Appalachians today. Strong cold air advection is taking place over Central Alabama currently. Have seen a few light radar echoes in far northeast Alabama, but these and the associated clouds have been drying up as they move southward, so the window for any overnight flurries is closing. Temperatures will drop below freezing by daybreak across the northern half to two-thirds of Central Alabama, with wind chills in the upper teens to lower 20s. A freeze warning remains in effect. Despite the freeze this morning, with a more significant freeze on the way tonight will wait until Tuesday to end the growing season for all counties. With 850mb temps as cold as -12C, temperatures will struggle to warm up today, with temperatures remaining in the 30s at higher elevations and far northern locations. The cold air advection will remain favorable for gusty winds. Forecast soundings suggest winds in the mixed layer will be just under 30 kts. A low to medium chance of an occasional wind gust to advisory criteria (30 kts) exists, but wind gusts should largely remain just below criteria. As dew points drop into the lower teens, low RH values will be present especially in the southern counties which warm up slightly more. Given the associated winds, this will result in borderline red flag conditions/high fire danger, and outdoor burning is highly discouraged. Another batch of moisture with the upper low, in the DGZ, will approach the area, but remains shallow. This suggests flurry/snow shower potential will remain just northeast of our area, but there is a low/non-zero chance in our far northeast counties of non-impactful flurries. Tonight, the center of a strong surface high will slide eastward from the Plains to southern Alabama. This will result in winds becoming light to calm and ideal radiational cooling conditions especially in our southern counties. The end result will be lows in the lower 20s at most locations with typically colder spots in the upper teens. The freeze watch has been upgraded to a freeze warning for all of Central Alabama. Tuesday through Friday: A clipper system moving through Ontario on Tuesday will cause strong low-level southwesterly flow to develop to our northeast Tuesday and Tuesday night. With associated warm air advection temperatures will trend milder, though lows will still drop below freezing in our southeast half Tuesday night with light winds. The associated cold front will stall across the area Tuesday and Wednesday. While there will be a notable increase in dew points from the teens to the 50s, no precipitation is expected. Temperatures will continue to trend warmer, especially with southerly winds developing on Friday ahead of the next system. Saturday and Sunday: Deterministic models have come into better agreement with an upper low forming in the base of a western CONUS trough, but remaining progressive and connected to the trough as it moves through the southern CONUS by Sunday. Ensemble cluster analysis still indicated plenty of spread in the timing of this trough. The progressive clusters generally indicate a narrow warm sector with a high shear, low CAPE environment. This suggests that any severe threat for late Saturday night and Sunday is on the lower end at this time, but with plenty of time for it to be monitored. 32/JDavis && .AVIATION... (12Z TAFS) Issued at 513 AM CST MON NOV 10 2025 VFR meteorological conditions through the next 24 hours, with clear skies across central Alabama terminals. Steady northwest winds will become more gusty again during the daylight hours. Winds will ultimately become light this evening through the end of the forecast period. /61/ && .FIRE WEATHER... RH values drop below 25 percent for a couple hours in far southern portions of Central Alabama, and will be in the 25 to 35 percent range elsewhere. 20ft winds will gust above 25 mph areawide. While the RH and wind criteria for a red flag warning will be met in our far southern counties, the national significant fire potential outlook only indicates a low risk. RH values drop below 25 percent for several hours Tuesday across a larger portion of Central Alabama, but winds will be much lighter. Moisture returns on Wednesday with high RH values. && .CLIMATE... Issued at 1145 AM CST SUN NOV 9 2025 Record Low Temperatures: November 10: KEET: 30/1996 November 11: KBHM: 25/1926 KEET: 27/1996 KANB: 24/1950 KTCL: 26/1953 KMGM: 29/1991 Record Cold High Temperatures: November 10: KBHM: 46/1950 KEET: 50/2018 KANB: 47/1950 KTCL: 51/1977 KMGM: 55/2018 && .PRELIMINARY POINT TEMPS/POPS... Gadsden 40 21 51 33 / 0 0 0 0 Anniston 40 22 51 34 / 0 0 0 0 Birmingham 41 23 52 37 / 0 0 0 0 Tuscaloosa 45 24 55 37 / 0 0 0 0 Calera 43 23 55 34 / 0 0 0 0 Auburn 43 26 51 35 / 0 0 0 0 Montgomery 46 23 54 32 / 0 0 0 0 Troy 47 24 54 31 / 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 10 AM CST this morning for the following counties: Bibb-Blount-Calhoun-Chambers-Cherokee-Chilton-Clay- Cleburne-Coosa-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Marion- Perry-Pickens-Randolph-Shelby-St. Clair-Sumter-Talladega- Tallapoosa-Tuscaloosa-Walker-Winston. Freeze Warning from 6 PM this evening to 9 AM CST Tuesday for the following counties: Autauga-Barbour-Bibb-Blount-Bullock- Calhoun-Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas- Elmore-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes- Macon-Marengo-Marion-Montgomery-Perry-Pickens-Pike-Randolph- Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa- Walker-Winston. && DISCUSSION...32/JDavis AVIATION.../61/
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 10:53 PM CST | Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 34 hr |
Nearby
Red Flag Warnings in Alabama, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.